Winter Storm, Boone
- When
- March 11, 8:20 AM CST to 2:45 PM CST
- Where
- Boone forecast zone
- Reported by
- Social Media
Snow was measured at 4.0 inches in Lead Hill.
A strong cold front moved through Arkansas during the day light hours on Friday. In the wake of the front, very cold air surged into the state just ahead of incoming precipitation from the Central Plains.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A strong cold front moved through Arkansas during the day light hours on Friday. In the wake of the front, very cold air surged into the state just ahead of incoming precipitation from the Central Plains. Precipitation began to fall as snow, and remained snow through the duration of the event. Given warm antecedent conditions, snowfall accumulations were mainly confined to elevated surfaces such as grass, trees, vehicles, and roofs. Gusty winds and heavy snow were common across the state, however travel impacts were mainly isolated to bridges and overpasses while bands of moderate to heavy snow were falling.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 11, 4:41 AM CST, 3 hours 39 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 441 AM CST Fri Mar 11 2022 .DISCUSSION... Updated to include the 12Z aviation discussion below... && .AVIATION... Mainly VFR conditions are ongoing for most terminals this morning...with just some MVFR CIGs noted across the north. However...a cold front will drop SE through the state through this afternoon/evening...with rain/snow developing behind this front as the cold air moves into the state. Expect the snow to start earlier across the NW...then spread SE over time. Expect MVFR or lower conditions with this activity. Improving conditions will then be seen late in the TAF period...though some breezy NRLY winds will be seen. && .PREV DISCUSSION...(ISSUED 359 AM CST Fri Mar 11 2022) SHORT TERM...Today Through Saturday Night A cold front has dropped SE into the far NWRN CWA early this Fri morning...with temps in the 20s and 30s behind the front. Further south...temps were in the 30s and 40s. All areas were dry this morning...but regional radar imagery and SFC obs showed snowfall to the NW of the CWA across SERN KS/NERN OK and SWRN MO. This activity will gradually spread SE over time throughout this Fri and Fri night... The aforementioned cold front will drop SE through the state by this afternoon...with temps dropping considerably behind the front. Ahead of the front however...expect temps to warm into the 50s and 60s across central to SERN AR before the colder air arrives later in the day. Temps may only manage the 30s and 40s further NW before the colder air arrives. Vertical temp profiles show rapid cooling aloft...with precip developing along/behind this front changing fairly rapidly from rain to wintry mix...to mainly all snow throughout the day and tonight. There will be two main waves of precip with through tonight. The first wave will be associated with a weak upper disturbance passing overhead behind the cold front across NWRN and NRN AR this morning into the early afternoon hrs. The next...more intense area of precip will come later this afternoon and this evening as the main upper shortwave trough dives SE into the state. This wave will provide a bit more intense lift and higher precip rates as a result this afternoon through tonight. Given this setup...have decrease overall snowfall amounts a tad across the NRN/NWRN counties...with mainly 1- 2 inches expected. Some areas could still see over 2 inches in these areas. Looks like the higher snowfall amounts will be across the WRN AR Ouachita Mtn areas were 2-3 inches are expected...with locally higher amounts possible. Further east and south...a dusting to 2 inches looks possible. There could be some areas where a more intense band of snow could be seen through this evening...but that will be limited to a fine line between the colder temps and the more intense precip...near where the rain/snow transition will be nearby. Have modified the Winter Wx Adv to better align with the timing of precip/snowfall...as well as adding the rest of the CWA to the SE as most areas should see at least some snowfall. Expect the snowfall to end rapidly from NW to SE by this evening and overnight...with drier and cold air settling across the region. Lows by Sat morning will dip into the teens and 20s...and wind chills in the single digits to teens for most areas. Temps will only warm into the 30s and 40s for Sat afternoon...with low Sat night back into the 20s. Dry conditions will persist into the long term period...though a warming trend will begin starting Sun. LONG TERM...Sunday Through Thursday The period will begin with a quick pattern shift, with the flow aloft going from northwest to more zonal. Cold high pressure will build to the south/east on Sunday. Return flow will kick in, with south/southwest winds driving temperatures to more seasonal levels. During the first part of next week, clouds will increase as a storm system dives from Kansas toward the central Gulf Coast. Given a southern track/no warm sector locally, showers are in the forecast Monday and Tuesday. Any thunder will be isolated. A warming trend will continue through the middle of the week, with mostly dry/warm conditions expected on Wednesday and Thursday behind the departing storm system. Temperatures will be above average. The period will end with a new storm system forming in the southern Plains. Chances of showers/thunderstorms will increase from the west Thursday night. && .LZK Watches/Warnings/Advisories... Winter Weather Advisory from noon today to midnight CST tonight FOR Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Faulkner- Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-Lawrence- Lonoke-Ouachita-Perry-Prairie-Pulaski-Randolph-Saline-Sharp-Van Buren-White-Woodruff. Winter Weather Advisory until midnight CST tonight FOR Baxter- Boone-Fulton-Izard-Johnson-Logan-Marion-Montgomery-Newton-Pike- Polk-Pope-Scott-Searcy-Stone-Yell. Winter Weather Advisory from 6 PM this evening to 6 AM CST Saturday FOR Arkansas-Bradley-Desha-Drew-Lincoln-Monroe. && Aviation...62
Hazardous Weather Outlook National Weather Service Little Rock AR 337 AM CST Fri Mar 11 2022 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-121100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 337 AM CST Fri Mar 11 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A cold front will bring much colder air to the state through this afternoon and tonight. Rain will likely transition to a brief wintry mix...then to all snow throughout the day along and behind this front. Snow will start earlier in the day across the northwestern sections...then as the colder air dives south...snow will also be seen further south and east by this afternoon and tonight. Expect snowfall to end from northwest to southeast by this evening and overnight...with dry conditions expected by Saturday morning. Snowfall accumulations of 1 to 3 inches is expected across the northwest and west...with snowfall accumulations of a dusting to 2 inches possible further east and south. Locally higher amounts could be seen...especially in the higher terrain areas of west Arkansas. Impacts will be limited to elevated surfaces initially...then as the colder air filters in...and snowfall rates increase...this could cause more of the roadways to become potentially slick. Even as the snowfall ends...breezy northerly wind will bring in cold air by late tonight...with lows in the teens and 20s. This may also create some hazardous driving conditions with any refreezing or with snowfall remaining on roadways. Given temperatures in the teens and 20s late tonight...and breezy northerly winds of 15 to 20 mph...expect wind chill values will dip into the single digits and teens. Winds may gust to over 30 mph at time as well. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The national radar mosaic for the moment the first event began.
25 winter weather, 17 winter storm. Local standard time, as filed.
Snow was measured at 4.0 inches in Lead Hill.
Snow was measured to a depth of 3.8 inches near Norfork.
Snow was measured at 4.0 inches near Bruno.
Snow was measured at 3.2 inches near Pindall.
An estimated 4.0 inches of snow fell at Waldron.
Snow was measured at 2.5 inches in Clarksville.
Snow was measured at 4.0 inches in New Blaine, and estimated at 4.0 inches near Booneville and Subiaco.
Queen Wilhelmina State Park received 4.0 inches of measured snow.
An estimated 4.0 inches of snow fell in London and near Taral.
Snow was measured at 3.2 inches near Saint Joe.
Snow was measured at 4.0 inches at Centerville.
Snow was measured at 3.0 inches near Fairfield Bay.
Snow was measured at 3.0 inches near Mount Ida.
An estimated 3.0 inches of snow fell in Viola and Salem.
An estimated 4.0 inches of snow fell in Mountain View.
An estimated 5.5 inches of snow fell at Perryville.
Snow was measured at 2.5 inches near Murfreesboro.
Snow was measured at 5.0 inches in Morrilton and estimated at 5.0 inches near Plumerville.
Snow was measured at 2.0 inches near Calico Rock.
Snow was measured at 3.8 inches near Euclid Heights.
Snow was measured at 4.5 inches in Cato and near Conway.
An estimated 3.5 inches of snow fell near Ida.
Snow was measured at 1.4 inches near Hardy.
Snow was measured at 3.0 inches in Pleasant Plains and estimated at 3.0 inches in Cushman.
Snow was measured at 2.0 inches near Smithville.
Snow was measured at 5.0 inches at Bismarck.
Snow was measured at 4.8 inches at Haskell.
Snow was measured at 5.0 inches in Ferndale.
Snow was measured at 1.3 inches near Fordyce.
An estimated 3.0 inches of snow fell in Arkadelphia.
Snow was measured at 4.5 inches in Cabot.
Snow was measured at 2.0 inches in Newport.
Snow was measured at 3.0 inches in Pangburn and estimated at 3.0 inches in Searcy and McRae.
An estimated 4.0 inches of snow fell in Poyen.
Snow was measured at 1.0 inch at Biggers.
Snow was measured at 1.0 inch at Augusta.
Snow was measured at 2.5 inches in Stuttgart.
An estimated 2.0 inches of snow fell near Camden.
Snow was measured at 2.0 inches near Calhoun.
An estimated 1.0 inch of snow fell near Monticello.
An estimated 4.0 inches of snow fell in Redfield.
Snow was measured at 2.0 inches near Hazen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, March 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1013690, 1013688, 1013719, 1013721, 1013825, 1013713, 1013717, 1013819, 1013820, 1013826, 1013832, 1013829, 1013720, 1013700, 1013828, 1013723, 1013818, 1013693, 1013709, 1013702, 1013698, 1013692, 1013827, 1013707, 1013714, 1013704, 1013824, 1013822, 1013695, 1013691, 1013718, 1013710, 1013830, 1013703, 1013823, 1013831, 1013681, 1013722, 1013715, 1013696, and more.